Alert archive / New York / Gale Watches in 2015

Gale Watch 13, NWS New York, NY

September 29, 2015

NWS New York, NY issued this gale watch at Sep 29, 2015, 3:51 AM EDT. It took effect at Oct 1, 2015, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 29, 2015, 3:51 AM EDT (07:51 UTC)
In effect from
Oct 1, 2015, 6:00 AM EDT
Expired
Sep 30, 2015, 3:23 PM EDT
In force
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WHUS71 KOKX 290751
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EDT TUE SEP 29 2015

...ROUGH SEAS ON THE OCEAN WATERS THROUGH THURSDAY...

ANZ350-353-355-292115-
/O.EXT.KOKX.SW.Y.0008.000000T0000Z-151001T0600Z/
/O.NEW.KOKX.GL.A.0013.151001T0600Z-151001T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
351 AM EDT TUE SEP 29 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM EDT THURSDAY...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON.

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35
  KT. SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
276 
WHUS71 KOKX 291459
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1059 AM EDT TUE SEP 29 2015

...ROUGH SEAS ON THE OCEAN WATERS CONTINUE...
...GALE CONDITIONS POSSIBLY DEVELOP WED NIGHT...

ANZ350-353-355-300000-
/O.CON.KOKX.SW.Y.0008.000000T0000Z-151001T0600Z/
/O.CON.KOKX.GL.A.0013.151001T0600Z-151001T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1059 AM EDT TUE SEP 29 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM EDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35
  KT POSSIBLE TO DEVELOP WED NIGHT. SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
116 
WHUS71 KOKX 291923
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT TUE SEP 29 2015

...ROUGH SEAS ON THE OCEAN WATERS CONTINUE... 
...GALE CONDITIONS POSSIBLY DEVELOP WED NIGHT...

ANZ350-353-355-301000-
/O.CON.KOKX.SW.Y.0008.000000T0000Z-151001T0600Z/
/O.CON.KOKX.GL.A.0013.151001T0600Z-151001T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
323 PM EDT TUE SEP 29 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM EDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

* WINDS AND SEAS...SOUTHEAST WINDS OF 15 TO 20 KT WITH GUSTS TO 25
  KT LATE TONIGHT INTO WEDNESDAY MORNING. NORTHEAST WINDS 20 TO
  30 KT WITH GUSTS UP TO 35 KT POSSIBLE TO DEVELOP WED NIGHT. SEAS
  OF 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
561 
WHUS71 KOKX 300736
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 AM EDT WED SEP 30 2015

...ROUGH CONDITIONS ON THE OCEAN WATERS CONTINUE INTO FRIDAY...

ANZ350-353-355-302115-
/O.CAN.KOKX.SW.Y.0008.000000T0000Z-151001T0600Z/
/O.NEW.KOKX.SC.Y.0198.150930T0736Z-151001T1000Z/
/O.EXT.KOKX.GL.A.0013.151001T1000Z-151002T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
336 AM EDT WED SEP 30 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...
...GALE WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ338-345-302115-
/O.NEW.KOKX.SC.Y.0198.150930T2200Z-151001T2200Z/
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
336 AM EDT WED SEP 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT
THURSDAY.

* WINDS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
482 
WHUS71 KOKX 301923
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT WED SEP 30 2015

...STRONG WINDS AND ROUGH SEAS THROUGH AT LEAST FRIDAY...

ANZ350-353-355-010330-
/O.CON.KOKX.SC.Y.0198.000000T0000Z-151001T1000Z/
/O.UPG.KOKX.GL.A.0013.151001T1000Z-151002T2200Z/
/O.NEW.KOKX.GL.W.0021.151001T1000Z-151002T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
323 PM EDT WED SEP 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 PM EDT FRIDAY.

* WINDS AND SEAS...NORTH WINDS INCREASING TO 20 TO 30 KT WITH
  GUSTS UP TO 45 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-010330-
/O.EXA.KOKX.SC.Y.0198.150930T2200Z-151001T2200Z/
/O.NEW.KOKX.GL.W.0021.151001T2200Z-151002T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
323 PM EDT WED SEP 30 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT UNTIL 6 PM EDT THURSDAY.

* WINDS AND SEAS...NORTHEAST WINDS INCREASING TO 15 TO 25 KT WITH
  GUSTS UP TO 40 KT. SEAS 3 TO 5 FEET ON EASTERN LONG ISLAND SOUND
  THURSDAY NIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ345-010330-
/O.CON.KOKX.SC.Y.0198.150930T2200Z-151001T2200Z/
/O.NEW.KOKX.GL.W.0021.151001T2200Z-151002T2200Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
323 PM EDT WED SEP 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT FRIDAY.

* WINDS AND SEAS...NORTHEAST WINDS INCREASING TO 15 TO 25 KT WITH
  GUSTS UP TO 40 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-010330-
/O.EXB.KOKX.SC.Y.0198.150930T2200Z-151002T2200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
323 PM EDT WED SEP 30 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY.

* WINDS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-010330-
/O.EXT.KOKX.SC.Y.0198.150930T2200Z-151002T2200Z/
NEW YORK HARBOR-
323 PM EDT WED SEP 30 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS...NORTHEAST 25 TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Sep 29, 2:25 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 29, 2:25 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
225 AM EDT TUE SEP 29 2015

.SYNOPSIS...
HIGH PRESSURE RETREATS TO THE NORTHEAST INTO TUESDAY. A COLD FRONT
SLOWLY APPROACHES FROM THE WEST TUESDAY...THEN BEGINS TO CROSS THE
TRI-STATE TUESDAY NIGHT. THE COLD FRONT MOVES ACROSS WEDNESDAY
AND STALLS OFFSHORE WEDNESDAY NIGHT AND THURSDAY. LOW PRESSURE
FROM THE ATLANTIC WILL APPROACH AND MOVE CLOSER TO THE AREA WHILE
STRONG HIGH PRESSURE STAYS WITHIN SOUTHEAST CANADA FOR THE
REMAINDER OF THE WEEK AND THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MINOR ADJUSTMENTS MADE TO TEMPERATURE...DEW POINT...AND SKY GRIDS
WITH THIS UPDATE TO BETTER REFLECT RECENT TRENDS.

OTHERWISE...AN UNSEASONABLE WARM AND HUMID NIGHT IS IN STORE AS
SE FLOW AROUND OFFSHORE HIGH PRESSURE CONTINUES TO USHER IN WARM
AND MOIST AIR. A WEAK SHORTWAVE ROUNDS THE WESTERN PERIPHERY OF A
NORTHERN/WESTERN EXTENSION OF THE SUB-TROPICAL RIDGE TONIGHT. IT
WILL BRING SOME CLOUDS...AND THE POSSIBILITY OF ISOLATED
SPRINKLES.

LOWS WILL BE AROUND 15 DEGREES ABOVE NORMAL IN THE MIDDLE AND
UPPER 60S.

GIVEN PERSISTENT ONSHORE FLOW HAVE THE POTENTIAL FOR PATCHY FOG
AFTER MIDNIGHT. THERE IS SOME POTENTIAL THE FOG COULD END UP BEING
DENSE IN AREAS...BUT TO MUCH UNCERTAINTY TO PUT IN FORECAST AT
THIS TIME.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
SW FLOW ALOFT ON TUESDAY WITH THE REGION IN BETWEEN THE SUB-TROPICAL
RIDGE OFFSHORE AND AN APPROACHING FULL LATITUDE TROUGH. APPEARS
SHOULD HAVE ENOUGH FORCING FROM A PASSING 700-500 HPA SHORTWAVE TO
WARRANT LIKELY POPS ACROSS THE NW 2/5 OF THE CWA (CATEGORICAL FAR W
ORANGE COUNTY) AND CHANCE POPS ELSEWHERE BY LATE AFTERNOON. ALSO
SHOULD HAVE ENOUGH SURFACE TO LOW LEVEL INSTABILITY TO WARRANT A
SLIGHT CHANCE OF THUNDER IN THE AFTERNOON AS WELL. FOR HIGHS ON
TUESDAY A BLEND OF MAV/ECS/MET GUIDANCE...NAM 2-METER
TEMPERATURES AND MIXING DOWN FROM 975-900 HPA PER BUFKIT
SOUNDINGS. HIGHS SHOULD BE AROUND 10 DEGREES ABOVE NORMAL.

MULTIPLE PASSING SHORTWAVES AND THE COLD FRONT PUSHING INTO THE CWA
TUESDAY NIGHT WARRANTS CATEGORICAL POPS THROUGHOUT BY 6Z WEDNESDAY.
RAIN COULD POSSIBLY BE LOCALLY HEAVY AT TIMES LATE TUESDAY NIGHT.
FOR LOWS TUESDAY NIGHT...A BLEND OF ECS/MET/MAV GUIDANCE AND NAM 2-
METER TEMPERATURES WAS USED. READINGS SHOULD BE AROUND 15 DEGREES
ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODERATE CONFIDENCE IN THE FORECAST WEDNESDAY THROUGH THURSDAY
NIGHT. LOW CONFIDENCE THEREAFTER.

THERE IS A DEEPENING UPPER LEVEL TROUGH ALONG THE EASTERN U.S. FOR
MID TO LATE THIS WEEK WITH POTENTIALLY A CUTOFF LOW IN THE
SOUTHEAST. THE SOUTHERLY UPPER LEVEL JET IS INCREASING ALONG THE
EASTERN SEABOARD AS WELL. THE CORE OF THIS JET IS CONVEYED BY MODELS
TO TREND WEST GOING INTO THIS WEEKEND AND THEN MAY COME FARTHER EAST
LATE THIS WEEKEND INTO EARLY NEXT WEEK.

THEREAFTER...THE FLOW REMAINS REMAINS MERIDIONAL THROUGH AT LEAST
THE FIRST HALF OF THE WEEKEND. IT COULD POTENTIALLY CONTINUE TO BE
MERIDIONAL FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT
WEEK.

AT THE SURFACE...A COLD FRONT MOVES ACROSS THE REGION WEDNESDAY AND
THEN STALLS OFFSHORE WEDNESDAY NIGHT AND THURSDAY. THE POSITION OF
THE FRONT IS CLOSE ENOUGH TO THE REGION TO KEEP RAIN IN THE
FORECAST. THEN...THE FORECAST IS OF LOW CONFIDENCE. THIS IS
REGARDING A LOW OFFSHORE IN THE ATLANTIC THAT WILL BE APPROACHING.
THE MODELS ARE HIGHLY VARIANT IN BOTH THE TRACK AND MAGNITUDE OF
THIS LOW. THE LOW IS CURRENTLY BEING TRACKED AS A TROPICAL
CYCLONE BY THE NATIONAL HURRICANE CENTER...NHC. REFER TO NHC
FORECASTS FOR THE LATEST INFORMATION REGARDING THIS TROPICAL LOW.
PW ARE UP TO 1.75 TO AROUND 2 INCHES WEDNESDAY AND WEDNESDAY
NIGHT...SO HEAVY RAIN CERTAINLY A POSSIBILITY DURING THIS
TIME FRAME.

ONE THING THAT IS MORE CERTAIN IS THAT A VERY WET PATTERN WILL BE
TAKING SHAPE AND HEAVY RAIN WILL REMAIN POSSIBLE AT TIMES
ESPECIALLY WITH PW TRENDING BACK TO NEAR 1.8 TO 2 INCHES THURSDAY
NIGHT THROUGH SATURDAY. HIGH LIKELIHOOD OF SHOWERS WEDNESDAY
THROUGH WEDNESDAY NIGHT WILL TRANSITION TO MORE OF A STRATIFORM
RAIN THURSDAY SO THURSDAY RAIN MAY BE A LITTLE LIGHTER. THERE ARE
HIGH CHANCES OF RAIN CONTINUING FRIDAY AND INTO THE WEEKEND. THE
CHANCES HAVE INCREASED FROM THE PREVIOUS FORECAST.

FOR THE MOST PART...TEMPERATURES WILL STAY IN THE 60S FOR DAYTIME
HIGHS AND 50S FOR NIGHTTIME LOWS.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT WILL APPROACH FROM THE GREAT LAKES THE NEXT 24
HOURS...WHILE HIGH PRESSURE RETREATS OVER THE WESTERN ATLANTIC.
THIS WILL ALLOW FOR A PERSISTENT SE FLOW TO CONTINUE WITH WIDESPREAD
IFR CONDITIONS DEVELOPING OVERNIGHT...THEN SLOW IMPROVEMENT TO VFR
ON TUE. THERE IS STILL SOME UNCERTAINTY WITH HOW FAST THE STRATUS
WILL DEVELOP OVERNIGHT...SINCE MID LEVEL CLOUDS HAVE MOVED ACROSS.

THERE WILL BE A LOW CHANCE OF THUNDER THIS AFTERNOON/EVENING...
HOWEVER COVERAGE AND TIMING IS TOO LOW TO INCLUDE IN THE TAF.

SHOWERS WILL BECOME LIKELY THIS EVENING...WITH RETURN OF MVFR/IFR
CIGS.

.OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.LATE TONIGHT-WED...MVFR TO IFR CONDS WITH SHOWERS AND ISOLD
THUNDER.
.THU-SAT...MVFR/IFR IN RAIN. GUSTY NORTHEAST FLOW.

&&

.MARINE...
FORECAST WIND AND SEAS OKAY...NO CHANGES AT THIS TIME.

A RELAXED PRESSURE GRADIENT OVER THE REGION THROUGH TUESDAY NIGHT
WILL KEEP WINDS OVER THE WATERS AROUND LONG ISLAND TO 10 KT OR
LESS. HOWEVER...A PERSISTENT SE SWELL WILL KEEP SEAS ON THE
COASTAL OCEAN WATERS WILL REMAIN AT OR OVER 5 FT IN AT LEAST THE
SOUTHERN 1/2 OF EACH ZONE THROUGH THEN. AS A RESULT...WILL
MAINTAIN THE SCA FOR HAZARDOUS SEAS THERE AS IS.

SCA SEAS FORECAST MID WEEK THROUGH THE WEEKEND. GALES POSSIBLE AS
WELL LATE WED NIGHT THROUGH FRIDAY NIGHT...MOSTLY OVER THE OCEAN.

&&

.HYDROLOGY...
MAINLY DRY OVERNIGHT. AROUND 1.75-3 INCHES OR RAIN IS POSSIBLE
TUESDAY-WEDNESDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
ADDITIONAL RAINFALL IS LIKELY INTO THE WEEKEND. AS A
RESULT...THERE IS A HIGH LIKELIHOOD OF AT LEAST MINOR URBAN/POOR
DRAINAGE FLOODING AND THE POSSIBILITY OF FLASH FLOODING. THERE IS
ALSO A SMALL CHANCE OF RIVER FLOODING...ESPECIALLY OF FASTER
RESPONDING SMALLER RIVERS IN NE NJ/PORTIONS OF THE LOWER HUDSON
VALLEY. THE POSSIBILITY OF FLASH FLOODING FROM TUESDAY NIGHT INTO
THE WEEKEND WILL BE HIGHLIGHTED IN THE HWO.

&&

.TIDES/COASTAL FLOODING...
THERE WILL BE THE POSSIBILITY OF MINOR COASTAL FLOODING WEDNESDAY
AND THURSDAY DURING EARLY HIGH TIDE CYCLES. THERE STILL IS
UNCERTAINTY THOUGH AND LOWER WINDS WEDNESDAY AND THURSDAY MAY KEEP
BENCHMARKS BELOW MINOR COASTAL FLOOD LEVELS. THE MOST SUSCEPTIBLE
AREAS WOULD BE THE BACK AND SOUTH SHORE BAYS...WESTERN LONG
ISLAND...AND ATLANTIC OCEAN SHORELINES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     WEDNESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...MALOIT/JM
NEAR TERM...MALOIT/DS
SHORT TERM...MALOIT
LONG TERM...JM
AVIATION...GOODMAN
MARINE...MALOIT/JM
HYDROLOGY...MALOIT/JM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 28, 6:49 PM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
649 PM EDT MON SEP 28 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-292300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
649 PM EDT MON SEP 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALIZED HEAVY RAINFALL TUESDAY NIGHT INTO WEDNESDAY MAY PRODUCE
MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS.

ANOTHER ROUND OF HEAVY RAIN IS POSSIBLE LATE THIS WEEK INTO THIS
WEEKEND WHICH COULD BRING ADDITIONAL FLOODING CONCERNS. THIS RAIN
MAY BE IN ASSOCIATION WITH A TROPICAL SYSTEM THAT IS FORECAST TO
TRACK SOMEWHERE OFF THE MID-ATLANTIC COAST. PLEASE CONTINUE TO
MONITOR THE LATEST FORECASTS FOR THIS SYSTEM FROM THE NATIONAL
HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-292300-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
649 PM EDT MON SEP 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR GALES TO DEVELOP ACROSS THE WATERS FROM LATE
WEDNESDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-292300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
649 PM EDT MON SEP 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Gale Watches in New York, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.